Alert archive / Oregon / Winter Storm Warnings in 2011

Winter Storm Warning 9, NWS Pendleton, OR

November 4, 20117 counties in Oregon

NWS Pendleton, OR issued this winter storm warning at Nov 4, 2011, 1:46 AM PDT for 7 counties in Oregon. It was in force for 13 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 4, 2011, 1:46 AM PDT (08:46 UTC)
Expired
Nov 4, 2011, 3:00 PM PDT
In force
13 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Grant County, OR, Jefferson County, OR, Union County, OR, Wallowa County, OR, Wheeler County, OR

The radar

The Pendleton radar (KPDT), 125 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 4, 5:00 AM PDTHEAVY SNOW 517 Sse Prairie City, OR12 HR SNOW TOTAL BLUE MTN SPRING SNOTEL.
Nov 4, 7:00 AM PDTSNOW 411 Ssw John Day, ORAT STARR RIDGE SNOTEL
Nov 4, 7:45 AM PDTSNOW 1.56 S Joseph, OR1 TO 1 AND A HALF INCHES OF SNOW FELL OVERNIGHT AND IS STILL SNOWING SMALL FLAKES, WITH 1/2 MILE OF VISIBILITY DUE TO SNOW. ELEVATION 4600 FEET.
Nov 4, 7:45 AM PDTSNOW 33 N Joseph, ORTHE OBSERVER MEASURED 3 INCHES OF SNOW OVERNIGHT AND IS STILL RECEIVING SMALL SNOW FLAKES WITH VISIBILITIES AROUND 1/2 MILE. ELEVATION 3975 FEET.
Nov 4, 8:00 AM PDTSNOW 34 Ssw Mount Vernon, ORTHE OBSERVER MEASURED 3 INCHES OF SNOW.
Nov 4, 8:03 AM PDTSNOW 3.59 Nw Seneca, ORTHE OBSERVER MEASURED 3.5 INCHES OF SNOW. ELEVATION 4800 FEET.
Nov 4, 8:05 AM PDTSNOW 0Lostine, ORTHE OBSERVER MEASURED 3.5 INCHES OF SNOW.
Nov 4, 8:05 AM PDTSNOW 3.5Lostine, ORTHE OBSERVER MEASURED 3.5 INCHES OF SNOW.
Nov 4, 8:06 AM PDTSNOW 2E Seneca, ORTHE OBSERVER MEASURED 2 INCHES OF SNOW OVERNIGHT. ELEVATION 4700 FEET
Nov 4, 8:13 AM PDTHEAVY SNOW 67 Ese John Day, OROBSERVER MEASURED 6 INCHES OF SNOW OVERNIGHT. ELEVATION 4760 FEET.
Nov 4, 9:05 AM PDTSNOW 3.3Long Creek, ORTHE OBSERVER MEASURED 3.3 INCHES OF SNOW.
Nov 4, 9:05 AM PDTSNOW 3.4Joseph, ORTHE OBSERVER MEASURED 3.5 INCHES OF SNOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 8.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2011-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2011-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WWUS46 KPDT 040846
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
146 AM PDT FRI NOV 4 2011

...WINTER STORM TO IMPACT EASTERN OREGON TODAY...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS IDAHO TODAY.
MOISTURE ON THE BACK SIDE OF THE LOW WILL SPREAD SNOW ACROSS
EASTERN OREGON. 

ORZ506-041800-
/O.NEW.KPDT.WS.W.0009.111104T0846Z-111104T1800Z/
OCHOCO-JOHN DAY HIGHLANDS-
INCLUDING THE CITIES OF...BROTHERS...PAULINA...PRAIRIE CITY...
SENECA
146 AM PDT FRI NOV 4 2011

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 AM PDT
THIS MORNING.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES.

* TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF.

* LOCATIONS: GRANT COUNTY INCLUDING SENECA.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR
  TRAVEL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY
ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ503-041800-
/O.NEW.KPDT.WW.Y.0022.111104T0846Z-111104T1800Z/
SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...LONG CREEK...UKIAH
146 AM PDT FRI NOV 4 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM PDT
THIS MORNING.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES.

* TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING
  OFF THIS AFTERNOON. 

* LOCATIONS INCLUDE: LONG CREEK... AND AREAS EAST AND SOUTH OF
  UKIAH

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS
EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE
HAZARDOUS...ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY
ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN
TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED
VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$



ORZ505-041800-
/O.NEW.KPDT.WW.Y.0022.111104T0846Z-111104T1800Z/
JOHN DAY BASIN-
INCLUDING THE CITY OF...JOHN DAY
146 AM PDT FRI NOV 4 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING
ABOVE 2500 FEET...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 2500 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL 11 AM PDT THIS MORNING.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATION OF 2 TO 3 INCHES EXPECTED.

* ELEVATION: ABOVE 2500 FEET.

* TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF.

* LOCATIONS INCLUDE: JOHN DAY

* IMPACTS:ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR TRAVEL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS
EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS...
ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS.
MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO
ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED
VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-041800-
/O.NEW.KPDT.WW.Y.0022.111104T0846Z-111104T2200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
146 AM PDT FRI NOV 4 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 3500 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL 3 PM PDT THIS AFTERNOON.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED

* ELEVATION: ABOVE 3500 FEET.

* TIMING: SNOW WILL DEVELOP EARLY THIS MORNING AND CONTINUE INTO
  THE AFTERNOON BEFORE TAPERING OFF. 

* LOCATIONS INCLUDE: ENTERPRISE...JOSEPH

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS
EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE
HAZARDOUS...ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY
ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN
TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED
VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.


&&

$$
3 follow-up statements
312 
WWUS46 KPDT 041514
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
814 AM PDT FRI NOV 4 2011

...WINTER STORM TO IMPACT EASTERN OREGON TODAY...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS IDAHO TODAY.
MOISTURE ON THE BACK SIDE OF THE LOW WILL SPREAD SNOW ACROSS
EASTERN OREGON.

ORZ050-042200-
/O.UPG.KPDT.WW.Y.0022.000000T0000Z-111104T2200Z/
/O.EXB.KPDT.WS.W.0009.000000T0000Z-111104T2200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
814 AM PDT FRI NOV 4 2011

...WINTER STORM WARNING IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON
ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER
STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT
UNTIL 3 PM PDT THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* ELEVATION: ABOVE 3500 FEET. 

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES
  EXPECTED FROM 3500 TO 4000 FEET...WITH 5 TO 8 INCHES ABOVE 4000
  FEET. HIGHEST AMOUNTS WILL BE ALONG THE NORTH FACING SLOPES OF
  THE WALLOWA MOUNTAINS.

* TIMING: SNOW WILL CONTINUE THROUGH THE MORNING AND THEN
  GRADUALLY TAPER OFF DURING THE AFTERNOON.

* LOCATIONS INCLUDE: ENTERPRISE...JOSEPH...FLORA

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR 
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY
ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ506-041800-
/O.CON.KPDT.WS.W.0009.000000T0000Z-111104T1800Z/
OCHOCO-JOHN DAY HIGHLANDS-
INCLUDING THE CITIES OF...BROTHERS...PAULINA...PRAIRIE CITY...
SENECA
814 AM PDT FRI NOV 4 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING. 

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES.

* TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING
  OFF BY NOON.

* LOCATIONS: SOUTHERN GRANT COUNTY INCLUDING SENECA.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR 
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY
ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ503-041800-
/O.CON.KPDT.WW.Y.0022.000000T0000Z-111104T1800Z/
SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...LONG CREEK...UKIAH
814 AM PDT FRI NOV 4 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING. 

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES.

* TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE 
  TAPERING OFF THIS AFTERNOON. 

* LOCATIONS INCLUDE: LONG CREEK...UKIAH

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR 
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS
EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS...
ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS.
MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO
ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED
VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ505-041800-
/O.CON.KPDT.WW.Y.0022.000000T0000Z-111104T1800Z/
JOHN DAY BASIN-
INCLUDING THE CITY OF...JOHN DAY
814 AM PDT FRI NOV 4 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING ABOVE 2500 FEET...

A WINTER WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL
11 AM PDT THIS MORNING. 

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATION OF 2 TO 3 INCHES 
  EXPECTED. 

* ELEVATION: ABOVE 2500 FEET.

* TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING
  OFF BY NOON.

* LOCATIONS INCLUDE: JOHN DAY

* IMPACTS:ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS
EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS...
ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS.
MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO
ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED
VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
030 
WWUS46 KPDT 041800
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1100 AM PDT FRI NOV 4 2011

...WINTER STORM TO IMPACT EASTERN OREGON TODAY...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS IDAHO TODAY.
MOISTURE ON THE BACK SIDE OF THE LOW WILL SPREAD SNOW ACROSS
EASTERN OREGON.

ORZ506-041900-
/O.EXP.KPDT.WS.W.0009.000000T0000Z-111104T1800Z/
OCHOCO-JOHN DAY HIGHLANDS-
INCLUDING THE CITIES OF...BROTHERS...PAULINA...PRAIRIE CITY...
SENECA
1100 AM PDT FRI NOV 4 2011

...WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING. 

SNOWFALL OVER SOUTHERN AND SOUTHEASTERN GRANT COUNTY HAS TAPERED
OFF TO SCATTERED LIGHT SNOW SHOWERS. THESE SHOWERS WILL CONTINUE
TO DECREASE THROUGH THE AFTERNOON. THEREFORE THE WINTER STORM
WARNING WILL BE ALLOWED TO EXPIRE AT 11 AM PDT.

$$

ORZ503-041900-
/O.EXP.KPDT.WW.Y.0022.000000T0000Z-111104T1800Z/
SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...LONG CREEK...UKIAH
1100 AM PDT FRI NOV 4 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM PDT THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM PDT THIS
MORNING. 

SNOWFALL OVER THE SOUTHERN BLUE MOUNTAINS HAS TAPERED OFF TO
SCATTERED LIGHT SNOW SHOWERS. THESE SHOWERS WILL CONTINUE TO
DECREASE THROUGH THE AFTERNOON. THEREFORE THE WINTER WEATHER
ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM PDT.

$$

ORZ505-041900-
/O.EXP.KPDT.WW.Y.0022.000000T0000Z-111104T1800Z/
JOHN DAY BASIN-
INCLUDING THE CITY OF...JOHN DAY
1100 AM PDT FRI NOV 4 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING
ABOVE 2500 FEET...

THE WINTER WEATHER ADVISORY ABOVE 2500 FEET WILL EXPIRE AT 11 AM
PDT THIS MORNING. 

SNOWFALL OVER THE JOHN DAY BASIN HAS TAPERED OFF TO SCATTERED
LIGHT SNOW OR RAIN SHOWERS. THESE SHOWERS WILL CONTINUE TO
DECREASE THROUGH THE AFTERNOON. THEREFORE THE WINTER WEATHER
ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM PDT.

$$

ORZ050-042200-
/O.CON.KPDT.WS.W.0009.000000T0000Z-111104T2200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
1100 AM PDT FRI NOV 4 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
3 PM PDT THIS AFTERNOON. 

* ELEVATION: ABOVE 3500 FEET.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES ARE EXPECTED
  INTO EARLY AFTERNOON. THEREFORE TOTAL SNOW ACCUMULATIONS OF 3 TO
  5 INCHES EXPECTED FROM 3500 TO 4000 FEET...WITH 5 TO 8 INCHES
  ABOVE 4000 FEET. HIGHEST AMOUNTS WILL BE ALONG THE NORTH FACING
  SLOPES OF THE WALLOWA MOUNTAINS.

* TIMING: SNOW WILL CONTINUE INTO EARLY AFTERNOON AND THEN TAPER
  OFF TO SCATTERED SHOWERS.

* LOCATIONS INCLUDE: ENTERPRISE...JOSEPH...FLORA

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR 
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY
ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
813 
WWUS46 KPDT 042147
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
247 PM PDT FRI NOV 4 2011

ORZ050-042300-
/O.EXP.KPDT.WS.W.0009.000000T0000Z-111104T2200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
247 PM PDT FRI NOV 4 2011

...WINTER STORM WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON
ABOVE 3500 FEET...

THE WINTER STORM WARNING ABOVE 3500 FEET WILL EXPIRE AT 3 PM PDT
THIS AFTERNOON. 

SNOWFALL OVER WALLOWA COUNTY HAS TAPERED OFF TO SCATTERED LIGHT
SNOW SHOWERS. THESE SHOWERS WILL CONTINUE TO DECREASE THROUGH THE
LATE AFTERNOON AND EVENING. THEREFORE THE WINTER STORM WARNING
WILL BE ALLOWED TO EXPIRE AT 3 PM PDT.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this winter storm warning went out at Nov 3, 10:22 PM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, Nov 3, 10:22 PM PDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1022 PM PDT THU NOV 3 2011

UPDATED AVIATION DISCUSSION

.SHORT TERM...A STALLED COLD FRONT CONTINUES TO SIT OVER FAR EASTERN
OREGON TONIGHT PRODUCING A STEADY LIGHT PRECIPITATION. SNOW LEVELS
WILL BE BETWEEN 2000 AND 3000 FEET OVERNIGHT. EXPECT 1 TO 2 INCHES
IN THE LOWER MOUNTAIN VALLEY WHILE MOUNTAINS WILL SEE AROUND 2 TO 5
INCHES OVERNIGHT. THESE AMOUNTS REMAIN BELOW ADVISORY CRITERIA SO NO
HIGHLIGHTS ISSUED. THE FRONT WILL STILL LINGER OVER FAR EASTERN
OREGON ON FRIDAY WITH CONTINUED SNOW SHOWERS. WESTERN PORTION OF THE
FORECAST AREA WILL SEE DRY CONDITIONS BUT CONTINUED COOL.

AVIATION...06Z TAFS...LOW CEILINGS AND REDUCED VISIBILITY DUE TO
SHOWERS HAS NOW MOVED EAST AND IS NO LONGER EXPECTED TO IMPACT TAF
SITES OVERNIGHT. SO EXPECTING VFR CONDITIONS WITH GRADUAL CLEARING
OF SKIES WEST TO EAST ACROSS THE REGION OVERNIGHT AND FRIDAY. WINDS
WILL REMAIN BELOW 12 KNOTS THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 415 PM PDT THU NOV 3 2011/

SHORT TERM...TONIGHT THROUGH SATURDAY...A LARGE UPPER TROUGH
CONTINUES TO DEEPEN ALONG THE WEST COAST OF U.S. THIS AFTERNOON. AS
A RESULT THE SYSTEM'S COLD FRONT HAS BEEN SLOWLY SHIFTING EAST
ACROSS THE REGION. THIS FRONT NOW EXTENDS FROM EXTREME NORTHEAST
WASHINGTON SOUTH TO LAKE COUNTY IN SOUTH-CENTRAL OREGON. PRECIP HAS
BEEN LARGELY CONFINED TO BAND ASSOCIATED WITH THE FRONT, THOUGH IT
HAS BEEN HAVING A TOUGH TIME REACHING THE GROUND OVER THE COLUMBIA
BASIN. A SECOND AREA OF ENHANCED CLOUDS ON SATELLITE OVER CENTRAL
OREGON IS ASSOCIATED WITH SCATTERED RAIN AND SNOW SHOWERS. THE UPPER
TROUGH WILL CONTINUE TO DEEPEN AND SLOWLY SHIFT EAST THROUGH FRIDAY.
AS SUCH THE COLD FRONT AND ASSOCIATED PRECIP WILL CONTINUE TO SLOWLY
SHIFT EAST, NOT REALLY LEAVING EASTERN OREGON UNTIL FRIDAY MORNING.
THE SECONDARY AREA OF ENHANCEMENT OVER CENTRAL OREGON SHOULD BE THE
ENERGY THAT IS EXPECTED TO CREATE STEADIER PRECIP OVER NORTHEAST
OREGON AND EXTREME SOUTHEAST WASHINGTON TONIGHT. PRECIP SHOULD
LARGELY END OVER A GOOD PORTION OF SOUTH-CENTRAL WASHINGTON. SNOW
LEVELS WILL LOWER TO 1500 TO 2500 FEET ACROSS THE AREA TONIGHT. THUS
PRECIP WILL LARGELY FALL AS SNOW OR A MIX OF RAIN AND SNOW IN THE
AREAS TO SEE PRECIP. MAX SNOW ACCUMULATIONS LOOK TO BE 2-3 INCHES.
OVER PORTIONS OF NORTHEAST OREGON ABOVE 3500 FEET. WITH THE UPPER
TROUGH AXIS CROSSING THE REGION FRIDAY WILL SEE A GRADUAL DECREASE
OR OUTRIGHT END TO THE SHOWERS FROM THE WEST TO THE EAST. OTHER THAN
A FEW LINGERING MOUNTAIN SHOWERS FRIDAY NIGHT SHOULD BE DRY WITH
PARTLY CLOUDY TO MOSTLY CLEAR SKIES. WITH CLEARER SKIES, LOW TEMPS
FRIDAY NIGHT WILL BE COOL. THE NEXT SYSTEM IS STILL ON TRACK TO
BEGIN AFFECTING THE REGION SATURDAY, THOUGH MODEL TRENDS INDICATE
THAT THIS SYSTEM MAY BE SLOWING DOWN. THUS HAVE LOWERED POPS ACROSS
THE REGION FOR SATURDAY. 90

LONG TERM...SATURDAY NIGHT THROUGH MONDAY NIGHT...EC/GFS IN GOOD
AGREEMENT. LIGHT PRECIPITATION MAINLY IN MOUNTAINS EACH DAY WITH
LEAST CHANCE ON SUNDAY NIGHT AND MONDAY AS RIDGE BUILDS OVER AREA
AHEAD OF NEXT SHORTWAVE TROF.  SNOW LEVEL STARTING OUT 2000-3000
FEET SATURDAY NIGHT THEN RISING 3-4K EARLY NEXT WEEK. 79

TUESDAY THROUGH THURSDAY.  THE MODELS CONTINUE TO SHOW VERY
DIFFERING SOLUTIONS IN THIS TIME FRAME WITH REGARDS TO NEXT SERIES
OF LOW PRESSURE TROUGHS TO AFFECT THE REGION.  IT APPEARS THAT
TUESDAY WILL SEE MOISTURE SPREAD INTO THE WESTERN PORTIONS AND WILL
GO WITH THE THINKING OF A MEAN TROUGH SETTING UP OVER AREA WITH SOME
CHANCE OF PRECIPITATION MOST EVERYDAY. TEMPERATURES WILL BE NEAR
SEASONAL VALUES. 93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  35  47  28  43 /  60  20  10  20
ALW  35  47  31  44 /  70  30  10  10
PSC  34  51  26  48 /  10  10   0  10
YKM  25  49  22  46 /  10  10  10  30
HRI  35  51  25  48 /  20  10  10  20
ELN  24  48  25  45 /  10  10  10  30
RDM  21  44  18  44 /  30  10  10  30
LGD  32  42  25  43 /  80  70  20  20
GCD  30  40  27  45 /  90  70  10  20
DLS  29  49  32  48 /  10  10  10  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
FRIDAY : GREEN
SATURDAY : GREEN
SUNDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

91/76/76
Hazardous weather outlook, Nov 3, 5:35 AM PDT, 20 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
535 AM PDT THU NOV 3 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
041230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
535 AM PDT THU NOV 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOW
     EAST SLOPES OF THE WASHINGTON CASCADES, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, EAST SLOPES OF THE OREGON CASCADES,
     WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
     BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS

A SLOW MOVING COLD FRONT WILL MOVE ACROSS WASHINGTON AND OREGON
TODAY WITH RAIN AND SNOW. SNOW LEVELS WILL LOWER TO NEAR 2000-3000
FEET TODAY...AND DROP TO 1500-2500 TONIGHT. 1-4 INCHES OF SNOW ARE
EXPECTED OVER THE BLUE MOUNTAINS AND WALLOWA MOUNTAINS BY FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW SATURDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, EAST SLOPES OF THE
     OREGON CASCADES, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY
     HIGHLANDS

ANOTHER COLD FRONT WITH RAIN AND SNOW WILL MOVE THROUGH SATURDAY. A
CHANCE OF RAIN AND MOUNTAIN SNOW WILL CONTINUE FOR THE REST OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND SATURDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 1:46 AM PDTWinter Weather AdvisoryPDTGilliam, Grant, Jefferson, Morrow, Umatilla, Union and 3 more9 hr

Nearby

Winter Storm Warnings in Oregon, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.